MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ASSEMBLY ENDOBUTTON INDICATOR; GAUGE, DEPTH

SMITH & NEPHEW, INC. ASSEMBLY ENDOBUTTON INDICATOR; GAUGE, DEPTH
Model Number 72202544
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case: (b)(4).
 
Event or Problem Description
It was reported that, during an acl surgery, it was noticed the scale on "endobutton indicator assembly" was printed on the wrong side and therefore, it was not possible to view the size through the instrument window.The procedure was successfully completed without significant delay using the same faulty device estimating the femoral tunnel.No patient injuries or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).¿the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the subject device and the reported incident.A review of the customer-supplied photographs was performed and observed the locking knob and the graduation markings are not correctly oriented with one another.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.The complaint was confirmed and the root cause is associated with manufacturing.A complaint notification was sent to manufacturing management to mitigate future occurrences.¿.

Brand Name
ASSEMBLY ENDOBUTTON INDICATOR
Common Device Name
GAUGE, DEPTH
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11726695
Report Number1219602-2021-00965
Device Sequence Number17130164
Product Code HTJ
UDI-Device Identifier03596010651556
UDI-Public03596010651556
Combination Product (Y/N)N
Initial Reporter CountryCY
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202544
Device Catalogue Number72202544
Device Lot Number50854863
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer09/24/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1